Arkansas, 2013

Hail in Arkansas, March 18, 2013

March 18, 2013 · NWS LZK · 7 events in 4 counties and zones

Low pressure moved across Arkansas on the 18th, setting off thunderstorms in the cooler air to the north of a cold front. There were numerous reports of hail 1/4 to 1/2 inch in diameter in central and southern Arkansas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

Low pressure moved across Arkansas on the 18th, setting off thunderstorms in the cooler air to the north of a cold front. There were numerous reports of hail 1/4 to 1/2 inch in diameter in central and southern Arkansas. A few places received hail ranging in size from 3/4 to 1 inch in diameter.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 18, 5:30 AM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 18, 5:30 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION...UPDATE FOR AVIATION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
630 AM CDT MON MAR 18 2013

.AVIATION...

OVERALL MVFR CEILINGS AND VISIBILITY WITH AREAS OF VFR OVER NORTHERN
AND SOUTHERN AR...WHILE PATCHY IFR ESPECIALLY INITIALLY AT KLIT. THE
FRONTAL BOUNDARY HAS MOVED TO SOUTHERN AR AND AN AREA OF LOW
PRESSURE WILL MOVE ALONG THE FRONT TODAY AND HELP DEVELOP SCATTERED
SHOWERS AND ISOLATED THUNDERSTORMS. USED VCSH AND TEMPO GROUPS TO
COVER PRECIP CHANCES. WINDS WILL BE NW TO N AT 5 TO 15 KNOTS NORTH
OF THE FRONT...WHILE SOUTH WINDS OF 5 TO 15 KNOTS SOUTH OF THE
FRONT. WINDS WILL BECOME SW TO NW THROUGH THE DAY AS THE SYSTEM
MOVES THROUGH AR. WIND SHEAR WILL BE PRESENT MOSTLY ALONG AND SOUTH
OF THE FRONT. THROUGH TODAY THE SYSTEM WILL GRADUALLY MOVE EAST
THROUGH AR AND WEATHER CONDITIONS WILL IMPROVE. (59)

&&

.PREV DISCUSSION... /ISSUED 250 AM CDT MON MAR 18 2013/

.SHORT TERM...TODAY THROUGH THURSDAY NIGHT

SFC FRONT REMAINS DRAPED ACROSS THE CWA EARLY THIS
MORNING...STRETCHING FORM NORTH OF MEMPHIS...TO SOUTH OF PINE
BLUFF...TO AROUND TEXARKANA. SHRA AND A FEW TSRA CONTINUE TO DEVELOP
ALONG AN AXIS NORTH OF THIS FRONT...FROM ABOUT ARKADELPHIA TO LITTLE
ROCK INTO THE BOOT-HEEL OF MO. COOL TEMPS IN THE 40S WITH PATCHY FOG
HAVE BEEN THE MAIN STORY NORTH OF THE FRONT...WITH TEMPS IN THE 60S
SOUTH OF THE FRONT.

THE AFOREMENTIONED FRONT WILL CONTINUE TO BE THE MAIN FOCUS FOR
SHRA/TSRA ACTIVITY THROUGH THIS MON. EXPECT THE FRONT TO REMAIN
NEARLY STATIONARY THROUGH ABOUT MIDDAY...WITH MOISTURE LIFTING NORTH
OVER THE FRONT. BEST POPS WILL REMAIN ACROSS THE SE HALF OF THE CWA
AS A RESULT...WITH SHRA/TSRA POSSIBLE. SOME SMALL HAIL COULD BE SEEN
WITH THE STRONGEST CELLS. TO THE NW...EXPECT SOME FOG EARLY...SPOTTY
SHRA AND COOL TEMPS TO PERSIST THROUGH ABOUT MIDDAY.

BY THIS AFTERNOON...THE SFC FRONT WILL BEGIN TO SURGE SE AND MOVE
OUT OF THE STATE BY LATE THIS EVENING. AS A RESULT...BEST POPS WILL
BE LIMITED TO THE SERN COUNTIES LATE THIS AFTERNOON INTO THE EARLY
EVENING HRS BEFORE THE FRONT EXITS COMPLETELY TO THE SE.

HIGH PRESSURE WILL MOVE OVER THE REGION FOR TUE...WITH DRY
CONDITIONS EXPECTED. THIS TREND WILL CONTINUE THROUGH WED BEFORE THE
APPROACH OF THE NEXT STORM SYSTEM. SFC LOW PRESSURE WILL DEVELOP TO
THE WEST OVER OK/TX AS A WEAK UPPER WAVE DROPS SE FROM THE SRN
ROCKIES. MOISTURE WILL BEGIN LIFTING NORTH INTO AR AHEAD OF THIS SFC
LOW...WITH PRECIP CHANCES INCREASING FOR THU. COLD/DRY AIR WILL BE
IN PLACE AS THIS MOISTURE LIFTS NORTH OVER AR...WITH A WINTRY MIX
POSSIBLE ACROSS NRN SECTIONS OF THE STATE THU. WARMING TEMPS
THROUGHOUT THE DAY COULD CHANGE PRECIP ACROSS THIS PORTION OF THE
STATE BACK TO ALL LIQUID. HOWEVER...IF ENOUGH DRY AIR REMAINS IN
PLACE...EVAPORATE COOLING COULD KEEP A WINTRY MIX GOING FOR MUCH
OF THU FOR THE NRN COUNTIES OF THE CWA.

THE POTENTIAL FOR PRECIP WILL INCREASE BY THU NIGHT AS THE SFC LOW
MOVES JUST SOUTH OF THE STATE. MOISTURE WILL CONTINUE LIFTING NORTH
OVER COOLER/DRIER AIR NEAR THE SFC...WITH THE POTENTIAL FOR A WINTRY
MIX FOR PORTIONS OF THE CWA PERSISTING INTO EARLY IN THE LONG TERM
PERIOD. AT THIS TIME...KEEP ANY WINTRY MIX ACROSS THE NRN COUNTIES
DURING THE OVERNIGHT AND EARLY MORNING HRS. HOWEVER...GIVEN SOME
PERSISTING UNCERTAINTIES REGARDING THE EXACT TRACK OF THE SFC
LOW...AND THE OVERALL DETAILS IN THE VERTICAL THERMAL
PROFILE...EXPECT ONGOING REFINEMENTS IN THE FORECAST FOR THIS LATER
WEEK STORM SYSTEM.

&&

.LONG TERM...FRIDAY THROUGH SUNDAY

THE FRIDAY FORECAST HAS COME INTO BETTER AGREEMENT WITH A SYSTEM
MOVING ACROSS THE SOUTHERN STATES...WHILE ENOUGH MOISTURE ADVECTS
NORTHWARD TO AR. FRIDAY MORNING FORECAST TEMPERATURE PROFILES ARE
HINTING AT ENOUGH COLD AIR TO BE IN PLACE ON THE NORTH SIDE OF THE
SYSTEM...WITH A WINTRY MIX WILL BE POSSIBLE ACROSS NORTHERN
SECTIONS OF THE STATE. SHALLOW COLD AIR WITH WARMER AIR ALOFT
WOULD HINT AT FREEZING RAIN OR SLEET... VERSUS SNOW. THIS IS IN
THE FORECAST FRIDAY MORNING...THEN TEMPS COULD WARM ENOUGH TO GO
BACK TO ALL RAIN.

THE SOUTHERN SYSTEM MOVES EAST DURING THE DAY FRIDAY AND GRADUALLY
RAIN ENDS OVER AR. THERE IS SOME UNCERTAINTY IN THE MODELS ON HOW
QUICKLY MOISTURE AND RAIN CHANCES PULL OUT OF AR...THEREFORE FUTURE
MODEL RUNS MAY KEEP A CHANCE OF PRECIP...RAIN AND POSSIBLE WINTER
PRECIP...OVER AR THROUGH SATURDAY MORNING. BUT AT THIS TIME FORECAST
DRIES IT OUT AROUND 06Z SATURDAY MORNING.

FORECAST FOR SATURDAY AND SUNDAY IS BASICALLY DRY AT THIS TIME WITH
BELOW NORMAL TEMPS. A BROAD UPPER TROUGH WILL DEEPEN OVER THE
CENTRAL TO EASTERN PLAINS WHICH WILL FILTER COOLER THAN NORMAL TEMPS
INTO THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     57  35  60  37 /  30   0   0  10
CAMDEN AR         70  44  70  44 /  50  10   0  10
HARRISON AR       56  33  60  35 /  20   0   0  10
HOT SPRINGS AR    64  41  66  42 /  30   0   0  10
LITTLE ROCK   AR  64  40  65  42 /  40  10   0  10
MONTICELLO AR     73  43  68  43 /  50  10   0  10
MOUNT IDA AR      62  40  66  42 /  20   0   0  10
MOUNTAIN HOME AR  56  32  60  35 /  20   0   0  10
NEWPORT AR        58  35  60  37 /  40  10   0  10
PINE BLUFF AR     69  41  66  42 /  50  10   0  10
RUSSELLVILLE AR   60  38  65  40 /  20   0   0  10
SEARCY AR         60  36  62  39 /  40  10   0  10
STUTTGART AR      65  39  63  41 /  50  10   0  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

SHORT TERM...62 / LONG TERM...59
Hazardous weather outlook, Mar 18, 4:00 AM CST, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT MON MAR 18 2013

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-191000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT MON MAR 18 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

A WEAK COLD FRONT AND SURFACE SYSTEM WILL SLOWLY MOVE ACROSS
ARKANSAS TODAY AND DEVELOP SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS. ISOLATED STRONG STORMS MAY BE SEEN WITH SMALL HAIL
AND GUSTY WINDS POSSIBLE. THE THREAT OF SEVERE STORMS WILL BE VERY
LOW. THE SYSTEM WILL GRADUALLY MOVE OUT OF ARKANSAS LATER TODAY
AND TAKE THE CHANCE OF RAIN OUT OF THE STATE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN CHANCES WILL RETURN TO ARKANSAS THURSDAY AND FRIDAY WITH THE
NEXT SYSTEM. THERE ARE INDICATIONS SOME WINTER PRECIPITATION WILL
BE POSSIBLE ACROSS THE NORTH THURSDAY MORNING AND AGAIN LATE
THURSDAY NIGHT TO FRIDAY MORNING. AT THIS TIME UNCERTAINTY DOES
REMAIN IN THE FORECAST ON THE IMPACT...AND LATER FORECASTS WILL
FINE TUNE THE CHANCE OF WINTER WEATHER OVER NORTHERN ARKANSAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

59

In the hours before

Special weather statement, Mar 18, 6:13 AM CST, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
713 AM CDT MON MAR 18 2013

ARZ044-181240-
PULASKI AR-
713 AM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL PULASKI COUNTY UNTIL 745
AM CDT...

AT 708 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF WEST LITTLE ROCK...MOVING
EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS
STORM...ALONG WITH GUSTY WINDS.

* LOCATIONS IMPACTED INCLUDE...
  WEST LITTLE ROCK...   SW LITTLE ROCK...     SHERWOOD...
  N LITTLE ROCK ARPT... NORTH LITTLE ROCK...  DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   SYLVAN HILLS...       PROTHRO JUNCTION...
  MCALMONT...           LEVY...               LAKEWOOD...
  GEYER SPRINGS...      CHENAL VALLEY...      CAMP ROBINSON...
  BURNS PARK...         ARGENTA...            ROSE CITY...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 129 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 147 AND 163.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 14.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3472 9209 3465 9243 3480 9255 3487 9208
TIME...MOT...LOC 1213Z 257DEG 37KT 3474 9240

58
Special weather statement, Mar 18, 6:32 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
732 AM CDT MON MAR 18 2013

ARZ045-181300-
LONOKE AR-
732 AM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LONOKE COUNTY UNTIL 800
AM CDT...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF MCALMONT...OR 5 MILES
SOUTHEAST OF SHERWOOD...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  LONOKE...             SOUTH BEND...         SISEMORE...
  METO...               MCCREANOR...          CARLISLE...
  WOODLAWN...           KERR...               FURLOW...
  FAIRVIEW...           WATTENSAW...          UNION VALLEY...
  BEARSKIN LAKE...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 164 AND 182.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3478 9174 3471 9208 3487 9208 3497 9181
TIME...MOT...LOC 1232Z 254DEG 36KT 3479 9212

58
Special weather statement, Mar 18, 6:35 AM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
735 AM CDT MON MAR 18 2013

ARZ045-046-056-057-181305-
ARKANSAS AR-JEFFERSON AR-LONOKE AR-PRAIRIE AR-
735 AM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PRAIRIE...SOUTHEASTERN
LONOKE...NORTHERN JEFFERSON AND NORTHWESTERN ARKANSAS COUNTIES UNTIL
800 AM CDT...

AT 730 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES NORTH OF HUMPHREY...OR 9 MILES WEST OF
STUTTGART...MOVING NORTHEAST AT 35 MPH. ANOTHER STORM WAS LOCATED
JUST WEST OF WABBASEKA...AND ALSO MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  STUTTGART...          ULM...
  STUTTGART MUNI ARPT...                      HUMPHREY...
  HUMNOKE...            BRUMMITT...           ALTHEIMER...
  WABBASEKA...          TUCKER...             SHERRILL...
  GETHSEMANE...         FAIRMOUNT...          ALLPORT...
  YODER...              WALWORTH RES...       SOUTH STUTTGART...
  SCROGGINS RES...      RICUSKY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3465 9151 3447 9137 3428 9190 3444 9203
TIME...MOT...LOC 1234Z 245DEG 30KT 3448 9166

58
Local storm report, Mar 18, 6:37 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
737 AM CDT MON MAR 18 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0716 AM     HAIL             WEST LITTLE ROCK        34.77N 92.43W
03/18/2013  E0.25 INCH       PULASKI            AR   SOCIAL MEDIA

&&

58
Special weather statement, Mar 18, 6:57 AM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
757 AM CDT MON MAR 18 2013

ARZ046-047-057-181330-
ARKANSAS AR-MONROE AR-PRAIRIE AR-
757 AM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PRAIRIE...CENTRAL
MONROE AND NORTHERN ARKANSAS COUNTIES UNTIL 830 AM CDT...

AT 756 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 2 MILES SOUTHEAST OF ULM...OR 7 MILES NORTHEAST
OF STUTTGART...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CLARENDON...          ROE...                HOLLY GROVE...
  MONROE...             DUNCAN...             CASSCOE...
  BLACKTON...           ABERDEEN...           SMALE...
  RICH...               RED CAT LAKE...       PRESTON FERRY...
  PARK GROVE...         MIDWAY LAKE...        MCCOLLUM LAKE...
  LUCKETT LAKE...       JEFFRIES...
  HOLLY GROVE MUNI ARPT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3448 9137 3465 9151 3484 9110 3482 9109
      3474 9110 3474 9106 3468 9104 3462 9104
TIME...MOT...LOC 1258Z 244DEG 29KT 3456 9142

58
Special weather statement, Mar 18, 7:15 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
815 AM CDT MON MAR 18 2013

ARZ043-044-181345-
PULASKI AR-SALINE AR-
815 AM CDT MON MAR 18 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SALINE AND SOUTHERN
PULASKI COUNTIES UNTIL 845 AM CDT...

AT 813 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BENTON...MOVING EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER IS EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  SW LITTLE ROCK...     NORTH LITTLE ROCK...  DWNTWN LITTLE ROCK...
  LITTLE ROCK ARPT...   BRYANT...             BENTON...
  WRIGHTSVILLE...       SWEET HOME...         SHANNON HILLS...
  OTTER CREEK...        MABELVALE...          LAKEWOOD...
  IRONTON...            HURRICANE LAKE...     HASKELL...
  GEYER SPRINGS...      ESTES...              ARGENTA...

THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 112 AND 142.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 152 AND 156.

THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 6.

THIS INCLUDES INTERSTATE 440 BETWEEN MILE MARKERS 1 AND 5.

THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 12.

THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 3481 9223 3457 9210 3446 9262 3465 9277
TIME...MOT...LOC 1316Z 252DEG 35KT 3458 9254

58

The radar

The Little Rock radar (KLZK), 33 km away, was scanning. The volume nearest the first event began at 13:13 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Saline

When
March 18, 7:15 AM CST
Where
Saline County, East End
Measured
0.75 in hail
Reported by
Social Media
Coordinates
34.550, -92.350

Hail, Saline

When
March 18, 7:15 AM CST
Where
Saline County, Benton
Measured
0.75 in hail
Reported by
Social Media
Coordinates
34.570, -92.580

Hail, Saline

When
March 18, 7:25 AM CST
Where
Saline County, 1.71 mi S of New Summit
Measured
0.75 in hail
Reported by
Department of Highways
Coordinates
34.605, -92.534

Hail the size of pennies fell at Interstate 30 and Alcoa Rd.

Hail, Hot Spring

When
March 18, 8:15 AM CST
Where
Hot Spring County, Bismarck
Measured
0.75 in hail
Reported by
Public
Coordinates
34.320, -93.170

Hail, Drew

When
March 18, 11:31 AM CST
Where
Drew County, 1.89 mi SE of Monticello
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
33.608, -91.780

Hail the size of nickels fell on Old Troy Rd.

Hail, Desha

When
March 18, 11:47 AM CST
Where
Desha County, Mc Gehee
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.630, -91.400

Hail, Desha

When
March 18, 12:02 PM CST
Where
Desha County, 2.55 mi WSW of Arkansas City
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
33.605, -91.241

Hail the size of quarters fell on Arkansas 4.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, March 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 429635, 429636, 429637, 429639, 429640, 429641, 429643.